Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 6, 2021, 2:14 PM MDT for El Paso County, Colorado. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 2:14 PM MDT (20:14 UTC)
- Expired
- Jun 6, 2021, 2:30 PM MDT
- In force
- 16 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2939 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS85 KPUB 062014 SPSPUB Special Weather Statement National Weather Service Pueblo CO 214 PM MDT Sun Jun 6 2021 COZ085-062030- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 214 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL 230 PM MDT... At 214 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hanover to near Fountain. Movement was south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. In addition, and while unlikely, a brief landspout tornado cannot be ruled out with this activity. If such tornadic activity were to develop, it would be brief but would be capable of producing minor damage. Please monitor the latest information from the National Weather Service in Pueblo. Locations impacted include... Fountain and Hanover. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3853 10443 3853 10488 3865 10488 3875 10448 TIME...MOT...LOC 2014Z 350DEG 12KT 3865 10449 3861 10469 $$ Cohen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 6, 12:51 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 6, 12:51 PM MDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1251 PM MDT Sun Jun 6 2021 .UPDATE... Issued at 1247 PM MDT Sun Jun 6 2021 Went ahead and issued a Flash Flood Watch for the Spring burn scar, given the training of convection along the eastern mts this aftn. Localized rainfall amounts of 1" or more will be possible. && .SHORT TERM...(Today and tonight) Issued at 352 AM MDT Sun Jun 6 2021 ...Higher chance of more widespread thunderstorms today... Today will see a higher chance for thunderstorm activity compared to the last few days, and more widespread at that, largely in part due to a fluctuation in the flow aloft. With the upper ridge still over our area, additional moisture at the mid-levels will advect into the area today along with a slight disturbance to the flow. Additionally, winds aloft will be increasing and gaining a bit of a westerly component, resulting in a much better shear environment for storms to form over the mountains. Given the better shear and steering flow aloft, storms are expected to shift off of the mountains after forming, becoming more widespread to the east throughout the afternoon-evening. Looking at instability, the best CAPE appears to be out east, near the CO-KS border, but storms likely will not make it that far before nightfall. Even so, areas near the I-25 corridor are showing around 400-1000 J/kg of CAPE in some of the CAMs, and with better shear in place getting a few stronger to possibly severe storms is definitely on the table. As storms become more widespread and progress, some of the short-term models are also showing the potential for a few convective clusters to develop as an upper jet maximum over central CO ramps up a bit into the evening hours. Highest chances for stronger storms will be a bit further northeast, as the axis of a lee surface trough passes over the plains today as well, serving as an area of convergence. Initially, the main severe threats for today will be gusty outflow winds, with decent inverted-V soundings present in the CAMs across the area this afternoon, along with locally heavy rainfall, lightning, and some hail. Overall, the biggest concern for the today will be flash-flooding potential, specifically over the burn scars. Given the increased areal coverage today, and noting that the Spring Burn Scar received a decent amount of rain yesterday, these areas will have to be monitored closely. However, given the marginal nature of parameters in those areas, and the fact that models show the areal coverage of the convection increasing further to the east, the burn scars may still be a little hit and miss for rain today as well. .LONG TERM...(Monday through Saturday) Issued at 352 AM MDT Sun Jun 6 2021 Upper ridge begins to re-amplify on Mon with drier air spreading into wrn CO by afternoon. Still enough low/mid level moisture over the mountains and I-25 corridor for some isolated to low end scattered afternoon thunderstorms, although trend will be toward weaker convection and fewer storms versus Sunday, especially given downward trend in both moisture and instability. Max temps Mon will climb back to well above average readings as ridge builds and mid levels warm, with mid 90s across the lower Arkansas Valley by late day. For Tuesday into Thursday, hot and dry conditions develop, as upper ridge shifts into the plains and deep sw flow spreads across CO on the back side of the ridge. Max temps could get close to 100f across the lower Arkansas Valley through the period, with 80s/90s widespread across most valleys and lower elevations. Flow then flattens from Fri into the weekend as wave lifts out from the Great Basin through the nrn Rockies, driving a cold front through CO late Thu night/Fri morning. Low level moisture return behind the front appears rather slow initially, before slightly higher dewpoints push into the plains Sat and Sun. As a result, there may be just enough instability to develop some isolated tsra over the ern mountains and plains both days, as at least a few of both the ECMWF and GFS ensemble members show some precip potential. Max temps will cool slightly behind the front, though most locations will still end up a few degf above average each day. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1138 AM MDT Sun Jun 6 2021 General northerly flow aloft will push convection to the south through the aftn and early evening. Storms will fire over the higher terrain this aftn, then the focus for storm initiation will gradually shift to the east through the evening where the greatest available moisture lies. Convection will diminish by 05z, with mostly clear skies overnight. KALS: VFR conditions expected over the next 24 hrs. VCSH roughly 20z-02z with winds gusting up to around 15 kts. KCOS and KPUB: Overall, VFR conditions over the next 24 hrs. However, convection over the higher terrain will affect both sites with VCTS roughly 20z onward. Forecast of TSRA with variable gusty outflow winds and vsby restriction from 23z-03z, with intermittent MVFR conditions. Improving conditions from 03z onward. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM MDT this evening for COZ072>074-087. && UPDATE...MOORE SHORT TERM...GARBEROGLIO LONG TERM...PETERSEN AVIATION...MOORE
Hazardous weather outlook, Jun 6, 11:05 AM MDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1105 AM MDT Sun Jun 6 2021 COZ058>089-093>099-071300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1105 AM MDT Sun Jun 6 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to develop over the mountains this afternoon, before spreading eastward over the plains and expanding in areal coverage through evening. The main risk for these storms will be burn scar flash flooding with locally heavy rainfall, along with small hail, lightning and wind gusts up to 45 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday Mainly isolated thunderstorms are expected on Monday, with a risk of lightning, gusty winds to 45 mph and small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the mountains and plains this afternoon and evening. 27/STEWARD
In the hours before
Special weather statement, Jun 6, 12:34 PM MDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Pueblo CO 1234 PM MDT Sun Jun 6 2021 COZ081-083-061900- Canon City Vicinity/Eastern Fremont County CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 1234 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND SOUTH CENTRAL TELLER COUNTIES UNTIL 100 PM MDT... At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm over Victor, or 21 miles southwest of Colorado Springs, moving southeast at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Victor. LAT...LON 3871 10523 3873 10514 3862 10507 3860 10527 TIME...MOT...LOC 1834Z 329DEG 6KT 3869 10518 Cohen
Special weather statement, Jun 6, 1:24 PM MDT, 50 minutes before
Special Weather Statement National Weather Service Pueblo CO 124 PM MDT Sun Jun 6 2021 COZ081-083-085-086-061945- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 124 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT... SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 145 PM MDT... At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Penrose, or 21 miles southwest of Colorado Springs, moving southwest at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Penrose. LAT...LON 3863 10502 3861 10494 3843 10494 3849 10516 TIME...MOT...LOC 1924Z 027DEG 21KT 3856 10498 Cohen
Special weather statement, Jun 6, 1:35 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
135 PM MDT Sun Jun 6 2021
COZ070-062000-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
135 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA COUNTY UNTIL
200 PM MDT...
At 134 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mosca, or 9 miles north of Alamosa, moving southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Alamosa and Alamosa East.
LAT...LON 3762 10598 3766 10591 3752 10568 3742 10581
3743 10594
TIME...MOT...LOC 1934Z 323DEG 12KT 3761 10592
CohenSpecial weather statement, Jun 6, 1:47 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Pueblo CO 147 PM MDT Sun Jun 6 2021 COZ085-062015- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 147 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 215 PM MDT... At 147 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southeast of Ellicott to 6 miles south of Schriever AFB. Movement was south at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. These storms will remain over mainly rural areas of southeastern El Paso County. LAT...LON 3871 10421 3862 10455 3874 10459 3881 10435 TIME...MOT...LOC 1947Z 345DEG 6KT 3876 10434 3871 10456 Cohen
Special weather statement, Jun 6, 2:01 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Pueblo CO 201 PM MDT Sun Jun 6 2021 COZ085-062015- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 201 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL 215 PM MDT... At 159 PM MDT, Doppler radar was tracking strong thunderstorms developing along a line extending from near Ellicott to Fountain. Movement was southwest at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. In addition, and while unlikely, a brief landspout tornado cannot be ruled out with this activity. If such tornadic activity were to develop, it would be brief but would be capable of producing minor damage. Please monitor the latest information from the National Weather Service in Pueblo. Locations impacted include... Fountain, Security-Widefield and Fort Carson. LAT...LON 3864 10455 3861 10478 3872 10481 3874 10458 TIME...MOT...LOC 1959Z 045DEG 5KT 3875 10438 3869 10471 Cohen
Special weather statement, Jun 6, 2:14 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 214 PM MDT Sun Jun 6 2021 COZ085-062030- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 214 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL 230 PM MDT... At 214 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hanover to near Fountain. Movement was south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. In addition, and while unlikely, a brief landspout tornado cannot be ruled out with this activity. If such tornadic activity were to develop, it would be brief but would be capable of producing minor damage. Please monitor the latest information from the National Weather Service in Pueblo. Locations impacted include... Fountain and Hanover. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3853 10443 3853 10488 3865 10488 3875 10448 TIME...MOT...LOC 2014Z 350DEG 12KT 3865 10449 3861 10469 Cohen
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:06 PM MDT | Special Weather Statement | PUB | Teller | 9 min |
| Jun 5, 6:15 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
| Jun 5, 6:32 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jun 5, 6:58 PM MDT | Special Weather Statement | PUB | Teller | 17 min |
| Jun 6, 12:15 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 2 more | 6 hr |
| Jun 6, 12:34 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jun 6, 1:24 PM MDT | Special Weather Statement | PUB | Fremont | 21 min |
| Jun 6, 1:35 PM MDT | Special Weather Statement | PUB | Alamosa | 25 min |
| Jun 6, 1:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jun 6, 2:01 PM MDT | Special Weather Statement | PUB | El Paso | 14 min |
| Jun 6, 2:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 21 min |
| Jun 6, 2:28 PM MDT | Special Weather Statement | PUB | Costilla | 32 min |
| Jun 6, 2:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 6, 2:42 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 6, 2:54 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Jun 6, 2:59 PM MDT | Special Weather Statement | PUB | Costilla | 46 min |
| Jun 6, 3:16 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jun 6, 3:51 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 6, 3:55 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jun 6, 4:16 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jun 6, 4:28 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Jun 6, 4:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 6, 4:55 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jun 6, 5:16 PM MDT | Special Weather Statement | PUB | Crowley | 29 min |
| Jun 6, 5:27 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.